I put the full-blown in quote marks, because that's how my psychologist has put it; he says I need to tell my psychiatrist that I'm quite suicidal as well as suffering from full-blown mania with all the reckless/bad/dangerous/stupid/risky/wrong stuff that goes along with that, with my particular manic urges. He used a more specific word for that than all those I just used, but I'm not going to get more specific with what it is that I feel pushed, compelled, drawn, etc. to do when I completely lose myself and most or all reason, when most or all judgment is either turned off/removed from me or so buried by the mania that regular rules and social conventions of behavior feel meaningless to me. The feeling of invincibility pushes away any possible reality checks of potential consequences of the behavior that feels so compelling.
However, while I am manic at present, I am not completely altered; at the moment, there is enough of me around to stay on top of this. There have been some pretty thin moments, however, and these completely disgust me. They disgust me so much that if I the means, right now, I'd need to be in the hospital, for I would be quite a danger to myself.
We have removed any means, and so I am "safe" that way.
I am disgusted by the urges, the compulsions, to do things that are not who I am, at least who I thought I was. The more the mania goes on, though, I wrestle with issues, such as, if it's not who you are, then why do you want to do it? But then, isn't mania, a hallmark of it, wanting to do things that are out of character, opposite of the kind of person you are when you are not in this manic, altered mental state? The very nature of the illness not only removes the proprieties and judgment abilities that you most need in order to fight it, but it also pushes you towards the risky, the reckless, the dangerous, the immoral. It further pushes you with the sense of invincibility . . .
However, I'm not trying to justify the bad things I want to do, here. I guess I'm trying to work out how to live with myself.
I am in this particular spot, because the medication issue has become rather complicated.
We withdrew me off of Lamictal, by early January this year, as it was aggravating my kidneys, bladder, and associated other parts. I was still on some Seroquel, although my psychiatrist told me I could get off that at any time, as she didn't think it was doing much for me. However, I knew it was helping, and told her so, so we continued it. Heck, she even had me start bumping up the dose, from 150 to 200mg.
However, the month before we started to bump that up, having run out of other mood stabilizers to try, and having been somewhat agitated somewhat frequently this last fall and onward, she prescribed an anti-I forget what it's called, but it's a blood pressure medication (not a beta blocker, as I have depression). Clonidine, I think. This medication was brilliant combined with Vyvanse; however, it made my bladder etc. worse. I tested it twice, four or five days each with 5 or 6 days off between, and both times it made urinary issues worse.
It's my theory that the Lamictal had made things so bad in my urinary system, that it is hypersensitive to just about anything now. I didn't take the Vyvanse consistently with the first test, and not at all with the second one. The Clonidine still set things off. I thought about testing the Vyvanse, but figured I needed to let things calm down . . .
Ok, so the next month, February, we start bumping the Seroquel up to 200mg. I start noticing it setting urinary issues off as well, so I go back down and continue at 150 a while, but every now and then I forget to take my generic Ditropan (oxybutynin) and notice that there is still need for it; either the urinary system still hasn't recovered from the Lamictal, or the Seroquel is setting it off. Having taken the oxybutynin for a month after coming off Lamictal myself over a year ago, it only took a month of that to settle my bladder down (however it WAS a couple months after I'd stopped the Lamictal, so maybe some of that time off the Lamictal helped in the recovery as well, although no improvement was seen til the oxybutynin settled things down over 4 weeks).
Anyway, so I figured I'd been off the Lamictal for 6-8 weeks, and had only taken the clonidine a couple short stretches 3-4 weeks before, so the fact that there were still symptoms the oxybutynin was needed to relieve, bothered me. However, I'd taken the Lamictal for much longer, with much more already sensitized and aggravated urinary system, and it had gotten to where I could feel at least one of my kidneys on a practically daily basis, with constant abdominal and other pain, etc., by the time I stopped Lamictal this most recent time. Within a day of lowering the Lamictal just a little, the relief in discomfort was shockingly noticeable.
Anyway! Things are a bit muddled, as you see, but as I kept on with the 150 mg Seroquel, and the urinary symptoms doesn't go away, I felt it necessary to see if my psychiatrist was still okay with me dropping the med, as she had been a month before. She was, so I did it as she instructed. However, I finished that a couple weeks ago and the last several weeks have been so damn hard, fighting this mania, and the suicidality . . . my therapist thinks my psychiatrist might have me go back on the Seroquel for a time, and I can understand that, given how it's my life in the balance (however, I don't have a method, so maybe it's not? but then the mania, if I fail to successfully fight it, that'll leave me in awful shape, among many other things, things I don't know that I could live with, not that I'd be able to do anything about it).
We have been here before. Last September, and the choice was made to keep on with the Lamictal, which I did, but three months of it aggravated things so badly I couldn't live with it. I fear that if Seroquel ends up in the same situation, I'd never be able to take it again.
Here's s'more theories, although I realize I shouldn't base my life on a theory. My history with Lamictal, and with Seroquel, leads me to have some hope about the Seroquel. The first time I ever had Lamictal I was only on it for a matter of weeks before a rash had them abruptly stop it. The next time, was at the beginning of the very very slow, gradual buildup of bladder etc. symptoms that seemed to follow as a result of taking the med. My history with Seroquel, well, the first time I took it, was at 100-150 for a month or so, then up to 300-400mg for some months, 3-5 or so. At that dose, if it was going to mess with my bladder that was long enough to have noticed, even if it had been as slow to come on as initially happened w/the Lamictal. (until I stopped the Lamictal one December, then began it in late April of last year again; the slow onset of bladder symptoms started up slowly again, but twice as fast as the year before, as I guess my system had been sensitized to it).
So, I have SOME hope that if my kidneys and bladder can recover from what Lamictal did to them, that my system will eventually not be oversensitive and I can take, again, medications that never set them off before, like Seroquel (and hopefully Clonidine, I would hope that I'm not naturally oversensitive to so many different types of medication).
I'm supposed to see a urologist to sort this all out, however, my physical isn't til April 15th, and I'll get a referral to a urologist then. It's been months coming, it's just taking forever and with the mania and suicidality, I may not have the luxury of not taking the Seroquel. Besides, part of me wonders of the urologist will find anything wrong, I'm not taking anything that's setting it off. As well, I would so love to have this mania etc. reduced . . . however, I know that the Seroquel has been setting me off so recently, that it is quite likely to still be doing so, and if it does, it may make things worse, as the Lamictal did. Maybe it won't, if it wasn't the primary aggravator . .
Who knows, maybe the fault is with the kidneys, etc. and something is wrong THERE, that is leading to all this. It's so damn frustrating.
It's just, we've been here before, and it's . . . well it's embarrasing to put out a plan, the psychiatrist goes along with it, and then LOOK, the bipolar person coming off her mood stabilizer, is becoming unstable, and has to go back on . . . . . . better than dead, I guess, although in my current state of mind that is highly debatable.
Basically, I'm hanging on for dear life, fighting as hard as I can, and there's not much left of me to go around and interact with people and blogs the way I usually do. I'm a bit annoyed at myself for commenting at a blog I read more out of the fascination of watching a train wreck, than because I have much respect for the author. I find him rather disturbing in some of what he does.